Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 210, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 30, 2016, 6:47 AM EST for 4 counties in Virginia; 6 counties in Tennessee. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2016, 6:47 AM EST (11:47 UTC)
- Expired
- Nov 30, 2016, 7:45 AM EST
- In force
- 58 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carter County, TN, Greene County, TN, Johnson County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Scott County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 125 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 7:00 AM EST | TSTM WND DMG | Bristol Tn, TN | A FEW TREES DOWN ON ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
893
WUUS54 KMRX 301147
SVRMRX
TNC019-059-091-163-171-179-VAC167-169-191-520-301245-
/O.NEW.KMRX.SV.W.0210.161130T1147Z-161130T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
647 AM EST WED NOV 30 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENE COUNTY IN EASTERN TENNESSEE...
WASHINGTON COUNTY IN EASTERN TENNESSEE...
CARTER COUNTY IN EASTERN TENNESSEE...
SULLIVAN COUNTY IN EASTERN TENNESSEE...
JOHNSON COUNTY IN EASTERN TENNESSEE...
NORTHERN UNICOI COUNTY IN EASTERN TENNESSEE...
WASHINGTON COUNTY IN SOUTHWESTERN VIRGINIA...
RUSSELL COUNTY IN SOUTHWESTERN VIRGINIA...
EASTERN SCOTT COUNTY IN SOUTHWESTERN VIRGINIA...
THE CITY OF BRISTOL IN SOUTHWESTERN VIRGINIA...
* UNTIL 745 AM EST
* AT 646 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF NORTON TO NEAR KINGSPORT TO
NEAR TUSCULUM...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...BRISTOL VA...GREENEVILLE...
ELIZABETHTON...ABINGDON...ERWIN...LEBANON...MOUNTAIN CITY...GATE
CITY...JONESBOROUGH...TUSCULUM...WEBER CITY...CLEVELAND VA...
COLONIAL HEIGHTS...OAK GROVE...SPURGEON...HAMPTON AND GRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3653 8171 3647 8170 3640 8174 3634 8171
3636 8179 3634 8185 3613 8203 3616 8222
3611 8236 3607 8286 3648 8267 3652 8261
3660 8263 3686 8255 3689 8232 3693 8231
3706 8183 3696 8178 3693 8184 3662 8161
TIME...MOT...LOC 1146Z 258DEG 44KT 3681 8248 3647 8261 3613 8274
HAIL...<.75IN
WIND...60MPH
$$
AMP.232 follow-up statements
557
WWUS54 KMRX 301202
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 AM EST WED NOV 30 2016
TNC059-171-301211-
/O.CAN.KMRX.SV.W.0210.000000T0000Z-161130T1245Z/
GREENE TN-UNICOI TN-
702 AM EST WED NOV 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE AND
NORTHERN UNICOI COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3653 8171 3647 8170 3640 8174 3634 8171
3636 8179 3634 8185 3627 8197 3630 8257
3647 8247 3659 8251 3673 8239 3681 8234
3693 8231 3706 8183 3696 8178 3693 8184
3662 8161
TIME...MOT...LOC 1201Z 248DEG 48KT 3685 8227 3656 8239 3633 8242
$$
TNC019-091-163-179-VAC167-169-191-520-301245-
/O.CON.KMRX.SV.W.0210.000000T0000Z-161130T1245Z/
WASHINGTON TN-CARTER TN-SULLIVAN TN-JOHNSON TN-WASHINGTON VA-
RUSSELL VA-SCOTT VA-CITY OF BRISTOL VA-
702 AM EST WED NOV 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR NORTHEASTERN WASHINGTON...CENTRAL CARTER...SULLIVAN...JOHNSON...
WASHINGTON...RUSSELL...AND SOUTHEASTERN SCOTT COUNTIES AND THE CITY
OF BRISTOL...
AT 701 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF CLEVELAND VA TO 6 MILES WEST OF
WALNUT HILL TO NEAR MIDWAY...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...BRISTOL VA...ELIZABETHTON...
ABINGDON...LEBANON...MOUNTAIN CITY...JONESBOROUGH...CLEVELAND VA...
CENTRAL...WALNUT HILL...OAK GROVE...SPURGEON...HAMPTON...GRAY...PINE
CREST...MIDWAY...COLONIAL HEIGHTS AND BLUFF CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3653 8171 3647 8170 3640 8174 3634 8171
3636 8179 3634 8185 3627 8197 3630 8257
3647 8247 3659 8251 3673 8239 3681 8234
3693 8231 3706 8183 3696 8178 3693 8184
3662 8161
TIME...MOT...LOC 1201Z 248DEG 48KT 3685 8227 3656 8239 3633 8242
HAIL...<.75IN
WIND...60MPH
$$
AMP.23067
WWUS54 KMRX 301228
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 AM EST WED NOV 30 2016
TNC179-VAC169-520-301238-
/O.CAN.KMRX.SV.W.0210.000000T0000Z-161130T1245Z/
WASHINGTON TN-SCOTT VA-CITY OF BRISTOL VA-
728 AM EST WED NOV 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...AND
SOUTHEASTERN SCOTT COUNTIES AND THE CITY OF BRISTOL IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3653 8171 3647 8170 3640 8174 3634 8171
3636 8179 3634 8185 3636 8192 3639 8213
3655 8202 3668 8206 3682 8199 3702 8196
3706 8183 3696 8178 3693 8184 3662 8161
TIME...MOT...LOC 1228Z 260DEG 50KT 3692 8188 3662 8194 3642 8200
$$
TNC019-091-163-VAC167-191-301245-
/O.CON.KMRX.SV.W.0210.000000T0000Z-161130T1245Z/
CARTER TN-SULLIVAN TN-JOHNSON TN-RUSSELL VA-WASHINGTON VA-
728 AM EST WED NOV 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR NORTHEASTERN CARTER...NORTHEASTERN SULLIVAN...JOHNSON...EAST
CENTRAL RUSSELL AND EASTERN WASHINGTON COUNTIES...
AT 728 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF ALLISON GAP TO 6 MILES SOUTH OF
ABINGDON TO 11 MILES WEST OF MOUNTAIN CITY...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ABINGDON...MOUNTAIN CITY...GLADE SPRING...DAMASCUS...HARR...SADIE...
LAUREL BLOOMERY...DOEVILLE...ROSEDALE...LINDELL...EMORY-MEADOW
VIEW...NEVA AND SHADY VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3653 8171 3647 8170 3640 8174 3634 8171
3636 8179 3634 8185 3636 8192 3639 8213
3655 8202 3668 8206 3682 8199 3702 8196
3706 8183 3696 8178 3693 8184 3662 8161
TIME...MOT...LOC 1228Z 260DEG 50KT 3692 8188 3662 8194 3642 8200
HAIL...<.75IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 6:26 AM EST, 21 minutes earlier.
Area forecast discussion, Nov 30, 6:26 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
626 AM EST Wed Nov 30 2016
.AVIATION...
All terminals will be predominately MVFR through this afternoon as
pcpn continues training NE across all sites. Expect periods of IFR
as strongest tstm cells in these bands pass terminals. Presently
these bands are weakening prior to reaching KTRI, however still
could see periods of IFR cigs/vsby there in the afternoon hours if
convection can strengthen with daytime heating. Otherwise, all
terminals will see precip tonight... by 0Z at KCHA and KTYS... and
by 3Z at KTRI. All terminals return to VFR after midnight as as
winds become westerly with the frontal passage.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 3 PM EST this afternoon for Cherokee-Clay.
TN...Wind Advisory until 3 PM EST this afternoon for East Polk-
Johnson-NW Blount-North Sevier-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Southeast Carter-
Southeast Greene-Southeast Monroe-Unicoi-Washington TN.
High Wind Warning until 3 PM EST this afternoon for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...Wind Advisory until 3 PM EST this afternoon for Wise.
&&Hazardous weather outlook, Nov 30, 3:45 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EST WED NOV 30 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 AM EST WED NOV 30 2016 /245 AM CST WED NOV 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY ...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS THROUGH EARLY THIS AFTERNOON... ...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST NORTH CAROLINA...AND WISE COUNTY..VIRGINIA THROUGH EARLY THIS AFTERNOON... ...A SLIGHT CHANCE OF SEVERE STORMS EXISTS ACROSS THE CUMBERLAND PLATEAU AND PORTIONS OF EAST TENNESSEE THROUGH EARLY THIS AFTERNOON... ...FLASH FLOODING CONCERNS EXIST ACROSS THE CUMBERLAND PLATEAU COUNTIES DUE TO PERSISTENT TRAINING RAINFALL OVER THE LAST SEVERAL HOURS. FLASH FLOOD CONCERNS ALSO EXIST FOR THE PIGEON FORGE AND GATLINBURG AREAS DUE TO THE POTENTIAL OF LOCALLY HEAVY RAIN OCCURRING ACROSS THE THE BURN SCARS FROM THE RECENT FIRES... A STRONG LOW LEVEL JET OVER THE SOUTHERN APPALACHIANS THIS MORNING IS GENERATING SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. IN AREAS BELOW 3000 FEET...WINDS ARE SOUTHWEST AT 15 TO 30 MPH WITH GUSTS TO 40 MPH. THESE WINDS WILL SLOWLY SUBSIDE BY LATE THIS AFTERNOON. A FRONTAL BOUNDARY MOVING THROUGH THE AREA TODAY WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...SOME OF THESE STORMS COULD CONTINUE TO BE STRONG AND TO SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT WILL BE HAIL, STRONG DAMAGING WINDS, AND TORNADOES. RAINFALL BETWEEN 1 AND 2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS UP TO 2 1/2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED FOR TODAY.
In the hours before
Local storm report, Nov 30, 5:41 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
541 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 NE ATHENS 35.48N 84.56W
11/30/2016 MCMINN TN TRAINED SPOTTER
SEVERAL HOMES DESTROYED IN DEERFIELD ESTATES. INJURIES
REPORTED...BUT NO FURTHER DETAILS AT THIS POINT.
&&Local storm report, Nov 30, 5:53 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG CAGLE 35.47N 85.46W
11/30/2016 SEQUATCHIE TN EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0350 AM TSTM WND DMG DUNLAP 35.37N 85.39W
11/30/2016 SEQUATCHIE TN EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&Local storm report, Nov 30, 5:55 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
555 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 5 NE WHITWELL 35.25N 85.44W
11/30/2016 MARION TN 911 CALL CENTER
ROOF BLOWN OFF HOUSE AND WINDOWS BLOWN OUT AT 5071 ALVIN
YORK HWY. POWELL CROSSROADS AREA. MINOR DAMAGE TO ANOTHER
HOUSE. POWER LINES DOWN. 2 CHICKEN HOUSES DESTROYED.
1210 AM TSTM WND DMG 2 SE CARTWRIGHT 35.26N 85.44W
11/30/2016 MARION TN TRAINED SPOTTER
TREES DOWN IN THE NEW HOPE COMMUNITY.
1248 AM TSTM WND DMG 4 SE SHADY GROVE 35.21N 85.07W
11/30/2016 HAMILTON TN 911 CALL CENTER
TREES AND POWER LINES DOWN.
0100 AM TSTM WND DMG 5 N CLEVELAND 35.25N 84.88W
11/30/2016 BRADLEY TN 911 CALL CENTER
DOORS BLOWN OFF CHURCH BUILDING AND POWER LINES DOWN.
0121 AM TSTM WND DMG ATHENS 35.45N 84.60W
11/30/2016 MCMINN TN AMATEUR RADIO
AT STATE ROAD 30 AND 39 INTERSECTION IN ATHENS ROOF BLOWN
OFF BUILDING. TREES DOWN, STRUCTURES DAMAGED AND ROADS
BLOCKED SOUTH OF ATHENS.
0130 AM TSTM WND DMG 3 NE ATHENS 35.48N 84.56W
11/30/2016 MCMINN TN TRAINED SPOTTER
SEVERAL HOMES DESTROYED IN DEERFIELD ESTATES. INJURIES
REPORTED...BUT NO FURTHER DETAILS AT THIS POINT.
0130 AM TORNADO 2 N ATHENS 35.48N 84.60W
11/30/2016 MCMINN TN TRAINED SPOTTER
REPORT RELAYED FROM AMATEUR RADIO AND DISPATCH. THERE IS
DAMAGE EXTENDING ALONG A LINE FROM COUNTY ROAD 700,
ACROSS ATHENS, AND CONTINUING UP HWY 307. MULTIPLE
REPORTS OF TREES AND POWER LINES DOWN AND DAMAGE TO
HOUSES.
0142 AM TSTM WND DMG 3 S NIOTA 35.47N 84.55W
11/30/2016 MCMINN TN TRAINED SPOTTER
TREES UPROOTED AND HOLE IN ROOF OF RESIDENCE.
0200 AM HAIL 4 S ALCOA 35.74N 83.97W
11/30/2016 E0.88 INCH BLOUNT TN AMATEUR RADIO
NICKEL SIZED HAIL REPORTED AT MARYVILLE MIDDLE SCHOOL.
0208 AM TSTM WND DMG GREENBACK 35.65N 84.18W
11/30/2016 LOUDON TN LAW ENFORCEMENT
POWER LINES DOWN.
0225 AM TSTM WND GST 3 SSW CLEVELAND 35.14N 84.88W
11/30/2016 E60.00 MPH BRADLEY TN TRAINED SPOTTER
0230 AM TSTM WND DMG 10 E CLEVELAND 35.18N 84.69W
11/30/2016 POLK TN TRAINED SPOTTER
STRUCTURAL DAMAGE TO SEVERAL BUILDINGS ALONG HWY 411 AND
STUMP STREET.
0242 AM HAIL 3 SSE SEVIERVILLE 35.85N 83.56W
11/30/2016 M0.75 INCH SEVIER TN NWS EMPLOYEE
HAIL LASTED FOR 2 TO 3 MINUTES. WIND GUSTS ESTIMATED TO
40 MPH.
0320 AM TSTM WND DMG KNOXVILLE 35.97N 83.95W
11/30/2016 KNOX TN BROADCAST MEDIA
BUILDING DAMAGE REPORTED AT KNOX GLASS COMPANY.
0330 AM TSTM WND DMG CAGLE 35.47N 85.46W
11/30/2016 SEQUATCHIE TN EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0350 AM TSTM WND DMG DUNLAP 35.37N 85.39W
11/30/2016 SEQUATCHIE TN EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&Local storm report, Nov 30, 6:01 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
601 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG DECATUR 35.53N 84.79W
11/30/2016 MEIGS TN TRAINED SPOTTER
TREES DOWN IN THE DECATUR AREA.
0500 AM TSTM WND DMG ATHENS 35.45N 84.60W
11/30/2016 MCMINN TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE ATHENS AREA. WIDESPREAD
POWER OUTAGES.
&&Special weather statement, Nov 30, 6:24 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
624 AM EST WED NOV 30 2016
TNZ040-068>074-085>087-301215-
KNOX TN-SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
NORTHWEST COCKE TN-BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-
NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-MCMINN TN-
624 AM EST WED NOV 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...BLOUNT...
SEVIER...SOUTHEASTERN MCMINN...SOUTHEASTERN JEFFERSON...SOUTHEASTERN
LOUDON...WEST CENTRAL COCKE AND MONROE COUNTIES UNTIL 715 AM EST...
AT 624 AM EST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES WEST OF SEVIERVILLE TO 13 MILES SOUTH
OF MARYVILLE TO NEAR ETOWAH. MOVEMENT WAS EAST AT 55 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...SEVIERVILLE...ALCOA...NEWPORT...
MADISONVILLE...GATLINBURG...PIGEON FORGE...ETOWAH...LOUISVILLE...
ROCKFORD...EAGLETON VILLAGE...ENGLEWOOD...VONORE...GREENBACK...
FRIENDSVILLE...TELLICO PLAINS...PITTMAN CENTER...TOWNSEND AND
WALLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.
LAT...LON 3528 8457 3527 8475 3571 8421 3605 8386
3595 8318 3583 8323 3581 8328 3566 8331
3566 8335 3556 8350 3556 8376 3552 8388
3541 8402 3529 8403
TIME...MOT...LOC 1124Z 251DEG 49KT 3586 8373 3555 8404 3533 8449
AMP.23Local storm report, Nov 30, 6:27 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
627 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
11/30/2016 HAMILTON TN 911 CALL CENTER
TREES DOWN.
0525 AM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
11/30/2016 HAMILTON TN 911 CALL CENTER
TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:36 AM EST | Special Weather Statement | MRX | City of Bristol | 39 min |
| Nov 30, 4:51 AM EST | Severe Thunderstorm Warning | MRX | Washington, City of Bristol | 39 min |
| Nov 30, 5:16 AM EST | Special Weather Statement | MRX | Wise, City of Norton | 44 min |
| Nov 30, 5:51 AM EST | Areal Flood Advisory | MRX | Lee | 3 hr |
| Nov 30, 10:18 AM EST | Severe Thunderstorm Warning | MRX | Russell, Scott, Washington, City of Bristol | 27 min |
| Nov 30, 10:40 AM EST | Severe Thunderstorm Warning | MRX | Russell, Washington | 35 min |
| Nov 29, 11:14 PM EST | Tornado Warning | MRX | Marion | 31 min |
| Nov 29, 11:41 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 23 min |
| Nov 29, 11:42 PM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 48 min |
| Nov 29, 11:58 PM EST | Tornado Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 47 min |
| Nov 30, 12:09 AM EST | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 36 min |
| Nov 30, 12:11 AM EST | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 3 hr |
| Nov 30, 12:23 AM EST | Tornado Warning | MRX | Bledsoe, Rhea | 24 min |
| Nov 30, 12:26 AM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 34 min |
| Nov 30, 12:34 AM EST | Tornado Warning | MRX | Bradley, Hamilton | 26 min |
| Nov 30, 12:54 AM EST | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 36 min |
| Nov 30, 1:14 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Scott | 3 hr |
| Nov 30, 1:20 AM EST | Tornado Warning | MRX | McMinn, Monroe | 25 min |
| Nov 30, 1:36 AM EST | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 24 min |
| Nov 30, 1:41 AM EST | Severe Thunderstorm Warning | MRX | Hamilton | 34 min |
| Nov 30, 1:43 AM EST | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 32 min |
| Nov 30, 1:54 AM EST | Tornado Warning | MRX | Blount, Loudon, Monroe | 36 min |
| Nov 30, 2:00 AM EST | Tornado Warning | MRX | Bradley, Hamilton, Polk | 30 min |
| Nov 30, 2:07 AM EST | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 23 min |
| Nov 30, 2:18 AM EST | Tornado Warning | MRX | Blount, Sevier | 27 min |
| Nov 30, 2:29 AM EST | Tornado Warning | MRX | Bradley, McMinn, Monroe, Polk | 31 min |
| Nov 30, 2:41 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 34 min |
| Nov 30, 2:44 AM EST | Tornado Warning | MRX | Blount, Loudon | 20 min |
| Nov 30, 3:03 AM EST | Severe Thunderstorm Warning | MRX | Knox | 27 min |
| Nov 30, 3:13 AM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 32 min |
| Nov 30, 3:24 AM EST | Tornado Warning | MRX | Morgan | 10 min |
| Nov 30, 3:41 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 34 min |
| Nov 30, 4:12 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 5 more | 33 min |
| Nov 30, 4:16 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott and 1 more | 3 hr |
| Nov 30, 4:19 AM EST | Areal Flood Advisory | MRX | Anderson, Knox, Loudon, Roane | 3 hr |
| Nov 30, 4:42 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk and 1 more | 33 min |
| Nov 30, 4:53 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 37 min |
| Nov 30, 4:53 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Monroe and 1 more | 52 min |
| Nov 30, 5:14 AM EST | Severe Thunderstorm Warning | MRX | Blount, Bradley, McMinn, Monroe, Polk | 31 min |
| Nov 30, 5:25 AM EST | Flash Flood Warning | MRX | Anderson, Campbell, Morgan | 3 hr |
| Nov 30, 5:27 AM EST | Severe Thunderstorm Warning | MRX | Blount, Grainger, Hamblen, Jefferson, Knox, Monroe and 1 more | 48 min |
| Nov 30, 5:30 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 1 more | 30 min |
| Nov 30, 5:38 AM EST | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins, Union | 52 min |
| Nov 30, 5:46 AM EST | Severe Thunderstorm Warning | MRX | Blount, Bradley, Hamilton, McMinn, Meigs, Monroe and 2 more | 44 min |
| Nov 30, 5:51 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Monroe | 3 hr |
| Nov 30, 5:54 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion | 36 min |
| Nov 30, 6:14 AM EST | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Sullivan, Washington | 46 min |
| Nov 30, 6:24 AM EST | Special Weather Statement | MRX | Blount, Monroe, Sevier | 51 min |
| Nov 30, 6:25 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 35 min |
| Nov 30, 7:14 AM EST | Special Weather Statement | MRX | Cocke, Sevier | 46 min |
| Nov 30, 7:46 AM EST | Special Weather Statement | MRX | Bradley, Hamilton | 44 min |
| Nov 30, 7:47 AM EST | Special Weather Statement | MRX | Loudon | 43 min |
| Nov 30, 7:50 AM EST | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 3 hr |
| Nov 30, 8:18 AM EST | Special Weather Statement | MRX | Bradley, McMinn, Monroe, Polk | 42 min |
| Nov 30, 8:26 AM EST | Flash Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 3 hr |
| Nov 30, 8:39 AM EST | Flash Flood Warning | MRX | Loudon, McMinn, Monroe | 3 hr |
| Nov 30, 9:01 AM EST | Special Weather Statement | MRX | Blount, Monroe, Polk, Sevier | 59 min |
| Nov 30, 9:56 AM EST | Special Weather Statement | MRX | Cocke, Sevier | 64 min |
| Nov 30, 10:15 AM EST | Areal Flood Advisory | MRX | Cocke, Jefferson, Sevier | 3 hr |
| Nov 30, 11:26 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Monroe, Polk | 3 hr |
| Nov 30, 12:05 PM EST | Severe Thunderstorm Warning | MRX | Polk | 40 min |
| Nov 30, 1:26 PM EST | Areal Flood Advisory | MRX | Sevier | 109 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.